Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 8, NWS Honolulu, HI

February 3, 2013Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 3, 2013, 9:22 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Feb 3, 2013, 6:00 PM HST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2013, 9:22 AM HST (19:22 UTC)
In effect from
Feb 3, 2013, 6:00 PM HST
Expired
Feb 5, 2013, 3:42 PM HST
In force
46 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WWHW70 PHFO 031922
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
922 AM HST SUN FEB 3 2013

...WIND ADVISORY STARTING AT 6 PM...

.STRONG WINDS WILL ACCELERATE OVER THE TERRAIN CREATING HAZARDOUS
CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL
PARK...LANAI AND THE HALEAKALA SUMMIT.

HIZ014-015-022-024>026-040830-
/O.NEW.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
922 AM HST SUN FEB 3 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS
  ALONG AND WEST OF THE KOHALA MOUNTAINS...NEAR VOLCANOES NATIONAL
  PARK...THE ISLAND OF LANAI...AND THE HALEAKALA SUMMIT.

* TIMING...TONIGHT AND MONDAY. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
10 follow-up statements
618 
WWHW70 PHFO 040129
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST SUN FEB 3 2013

...WIND ADVISORY TONIGHT AND MONDAY...

.STRONG WINDS WILL ACCELERATE OVER THE TERRAIN CREATING HAZARDOUS
CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...
LANAI AND THE HALEAKALA SUMMIT.

HIZ014-015-022-024>026-041430-
/O.CON.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
329 PM HST SUN FEB 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST MONDAY. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS 
  ALONG AND WEST OF THE KOHALA MOUNTAINS...NEAR VOLCANOES 
  NATIONAL PARK...THE ISLAND OF LANAI...AND THE HALEAKALA 
  SUMMIT. 

* TIMING...TONIGHT AND MONDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
092 
WWHW70 PHFO 040312
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
512 PM HST SUN FEB 3 2013

...WIND ADVISORY TONIGHT AND MONDAY...

.STRONG WINDS WILL ACCELERATE OVER THE TERRAIN CREATING HAZARDOUS
CONDITIONS IN NORTH KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...
LANAI...AND THE HALEAKALA AND BIG ISLAND SUMMITS.

HIZ028-041615-
/O.EXA.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
512 PM HST SUN FEB 3 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* TIMING...TONIGHT AND MONDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ014-015-022-024>026-041615-
/O.CON.PHFO.WI.Y.0008.130204T0400Z-130205T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
512 PM HST SUN FEB 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS 
  ALONG AND WEST OF THE KOHALA MOUNTAINS...NEAR VOLCANOES 
  NATIONAL PARK...THE ISLAND OF LANAI...AND THE HALEAKALA 
  SUMMIT. 

* TIMING...TONIGHT AND MONDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
149 
WWHW70 PHFO 041353
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 AM HST MON FEB 4 2013

...WIND ADVISORY THROUGH THIS EVENING...

.STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH
KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND THE
HALEAKALA AND BIG ISLAND SUMMITS.

HIZ014-015-022-024>026-028-050300-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-130205T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
353 AM HST MON FEB 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS TO 50 MPH IN NORTH
  KOHALA...AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...HALEAKALA
  SUMMIT AND THE BIG ISLAND SUMMITS.

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

REYNES
003 
WWHW70 PHFO 041935
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
935 AM HST MON FEB 4 2013

...WIND ADVISORY THROUGH THIS AFTERNOON...

.STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH KOHALA...
AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND HALEAKALA SUMMIT.

HIZ028-042045-
/O.CAN.PHFO.WI.Y.0008.000000T0000Z-130205T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
935 AM HST MON FEB 4 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE SUMMITS HAVE DIMINISHED.

$$

HIZ014-015-022-024>026-050400-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-130205T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
935 AM HST MON FEB 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

DEJESUS
479 
WWHW70 PHFO 050134
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST MON FEB 4 2013

...WIND ADVISORY THROUGH THIS AFTERNOON...

.STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH
KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND
HALEAKALA SUMMIT.

HIZ014-015-022-024>026-051000-
/O.EXT.PHFO.WI.Y.0008.000000T0000Z-130205T1000Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
334 PM HST MON FEB 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

DEJESUS
541 
WWHW70 PHFO 050136 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST MON FEB 4 2013

...WIND ADVISORY THROUGH THIS EVENING...

.STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH
KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...AND
HALEAKALA SUMMIT.

HIZ014-015-022-024>026-051000-
/O.EXT.PHFO.WI.Y.0008.000000T0000Z-130205T1000Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
334 PM HST MON FEB 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

DEJESUS
345 
WWHW70 PHFO 050626
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
826 PM HST MON FEB 4 2013

...WIND ADVISORY THROUGH TONIGHT AND TUESDAY MORNING...

.STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH
AND SOUTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI...
AND HALEAKALA SUMMIT.

HIZ014-015-022-024>026-051930-
/O.EXT.PHFO.WI.Y.0008.000000T0000Z-130205T2200Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
826 PM HST MON FEB 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TUESDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH.

* TIMING...THROUGH TUESDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

LAU
920 
WWHW70 PHFO 051322
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST TUE FEB 5 2013

...WIND ADVISORY THROUGH THIS MORNING...

.STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH AND
SOUTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI... AND
HALEAKALA SUMMIT. THE WINDS ARE EXPECTED TO WEAKEN SLIGHTLY AS THE
MORNING PROGRESSES.

HIZ014-015-022-024>026-052200-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-130205T2200Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
322 AM HST TUE FEB 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS TO 45 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA
CAUTION.

&&

$$

LAU
796 
WWHW70 PHFO 051937
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
937 AM HST TUE FEB 5 2013

...WIND ADVISORY THROUGH THIS AFTERNOON...

.STRONG GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS IN NORTH AND
SOUTH KOHALA... AREAS NEAR VOLCANOES NATIONAL PARK...LANAI... AND
HALEAKALA SUMMIT. 

HIZ014-015-022-024>026-060400-
/O.EXT.PHFO.WI.Y.0008.000000T0000Z-130206T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
937 AM HST TUE FEB 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS TO 45 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA
CAUTION.

&&

$$

DEJESUS
480 
WWHW70 PHFO 060142
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 PM HST TUE FEB 5 2013

HIZ014-015-022-024>026-060245-
/O.CAN.PHFO.WI.Y.0008.000000T0000Z-130206T0400Z/
LANAI MAKAI-LANAI MAUKA-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
342 PM HST TUE FEB 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

DEJESUS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 3, 3:30 AM HST, 5 hours 52 minutes earlier.

Area forecast discussion, Feb 3, 3:30 AM HST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SUN FEB 3 2013

.SYNOPSIS...
THE PREVAILING DRY AND STABLE CONDITIONS CONTINUE TODAY. THE TRADES
REMAIN STEADY THROUGH THE EVENING HOURS...THEN GRADUALLY INCREASING
THROUGH THE FIRST HALF OF THE WEEK AS HIGH PRESSURE NORTH OF THE
ISLANDS INTENSIFIES. LIMITED SHOWER ACTIVITY WILL REMAIN FOCUSED
OVER WINDWARD AND MAUKA AREAS. TRADE SHOWERS ARE EXPECTED TO
INCREASE FOR THE LATTER HALF OF THE WORK WEEK.

&&

.DISCUSSION...
THE BENIGN WEATHER CONTINUES TODAY WITH A RELATIVELY DRY AIRMASS
REMAINING IN PLACE ACROSS THE MAIN HAWAIIAN ISLANDS. 12Z SOUNDINGS
FROM HILO AND LIHUE SHOW LITTLE CHANGES IN INVERSION
STRUCTURE...LOCATED AROUND 4K FT. THIS WILL KEEP VERTICAL CLOUD
DEVELOPMENT FAIRLY SUPPRESSED...WITH MAINLY SHALLOW STRATOCU
FORMING OVER THE WINDWARD WATERS AND UPSTREAM. SOME OF THE
STRATOCU LAYERS HAVE BEEN REACHING WINDWARD COASTS THROUGHOUT THE
NIGHT HOURS...BUT SHOULD DISSIPATE BY NOON TODAY.

LATEST MODEL GUIDANCE REMAINS ON TRACK REGARDING THE EVOLUTION OF
THE HIGH PRESSURE FAR N OF THE ISLANDS...WHICH INTENSIFIES TODAY
WITH TRADES STRENGTHENING DURING THE NEXT COUPLE OF DAYS. A SECOND
REINFORCING HIGH PRESSURE SYSTEM MOVES INTO THE CENTRAL PACIFIC.
BY MID WEEK...A WEAK MESO LOW DEVELOPS FAR E OF THE BIG ISLAND
WHICH WILL COMBINE WITH THE DOMINANT HIGH PRESSURE N OF THE AREA TO
BRING TIGHTER PRESSURE GRADIENTS ACROSS THE ALOHA STATE. THIS IN
TURN WILL RESULT IN STRONGER TRADES.

CONSENSUS BETWEEN MODELS REMAINS FAIRLY GOOD IN TERMS OF SHOWING AN
APPROACHING FRONTAL BOUNDARY BY LATE TUE...WHICH SEEMS TO QUICKLY
WEAKEN OR EVEN DISSIPATE BEFORE REACHING THE MAIN HAWAIIAN ISLANDS.
AS THE FRONT BREAKS DOWN...IT WILL BRING AN OVERALL INCREASE IN
ATMOSPHERIC MOISTURE ACROSS THE AREA BY MID WEEK.

MODEL GUIDANCE IS ALSO DEVELOPING A MID/UPPER LVL TROUGH BY MID
WEEK WITH TEMPERATURES ALOFT COOLING DOWN SIGNIFICANTLY...AND
INCREASING ATMOSPHERIC INSTABILITY OVER THE AREA. WITH THIS SYNOPTIC
SETUP IN PLACE...SEVERAL INGREDIENTS WILL BE IN PLACE FOR MORE
SHOWERS TO DEVELOP DURING THE LATER PART OF THE WORK WEEK AS
MOISTURE FROM THE DISSIPATING FRONT IS ADVECTED INTO THE ISLANDS BY
THE INCREASING TRADES AND COMBINES WITH THE ENHANCED INSTABILITY.
ALSO...THERE WILL BE POTENTIAL FOR SOME PERIODS OF WINTER WEATHER
OVER THE BIG ISLAND SUMMITS...MAINLY A MIX OF RAIN AND SNOW. THE
FORECAST REMAINS WITH NO MENTION OF THUNDERSTORM ACTIVITY FOR THE
AFOREMENTIONED PERIOD OF INCREASING INSTABILITY. BUT THE SITUATION
WILL BE CLOSELY MONITORED AS NEW MODEL GUIDANCE BECOMES AVAILABLE IN
CASE INCLUSION OF THUNDERSTORMS FOR THE LATER PART OF THE WEEK
BECOMES NECESSARY.

&&

.AVIATION...
VFR CONDITIONS PREVAIL AT ALL TAF SITES THROUGHOUT THE FORECAST
PERIOD.

&&

.MARINE...
SURF ALONG NORTH AND WEST SHORES WILL REMAIN MODERATE THROUGH MID
WEEK...BELOW ADVISORY LEVELS. A LARGER NORTHWEST SWELL WILL BRING
ADVISORY LEVEL SURF FRIDAY...AND INTO NEXT WEEKEND.

THE SMALL CRAFT ADVISORY /SCA/ IS UP FOR THE WINDIER AREAS AROUND
MAUI AND THE BIG ISLAND. SUNDAY NIGHT WINDS ARE EXPECTED TO
INCREASE OUT OF THE NORTHEAST...LIKELY PROVOKING ADDITIONAL ZONES
TO BE ADDED INTO THE SCA.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

DISCUSSION AND MARINE...REYNES
AVIATION...LUTU-MCMOORE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:45 AM HSTSmall Craft AdvisoryHFO66 hr

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.